This was three days ago. When they did it they stated the redness would go away in a few hours. My declotte started out burning for most of the first night. I spent the evening with an icepack on it. It's still red and it's also purple with dark brown spots all over and it's keeping me awake at night itching. It's driving me nuts... Is there anything that will work to stop this itching and is it normal to still be so red and irritated after 3 days?
How Long Should Itching & Redness Last After a Photofacial?
Doctor Answers (3)
Itching and redness from Photofacial
It is common to have some some redness and swelling at the treated sites for a few to several days after treatment. It may be helpful to take some Benadryl at night for itching. I advise that you follow-up with her provider to make sure that this is not actually a burn.
How long should itching and redness last after a photofacial?
Everyone responds differently. Sometimes individuals can have swelling, redness and darkening of the spots for up to a week. You may have hypersensitivity of the skin. You can take Benadryl at night for itching. If it does not subside or gets worse, return to the place where you got it done so they can assess and treat you.
Itching and Redness from Photofacial
It sounds like you actually have a light burn on the chest area from the Photofacial treatment. Normally patients have minor erythema and edema which goes away within a few hours of treatment. Ice packs and hydrocortisone help if it lasts any longer than that. However, what you are describing is a bit more extreme and is actually a light burn on the chest from the treatment setting being too high. You need to make sure you tell your technician that your last treatment had this effect and the settings must be turned down significantly!! The normal process is to go up a bit in settings after each treatment so if you don't let the office know this happened, you are most likely going to get a very severe burn at some point!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.